MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT
Model Number RONYX22508UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/13/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use a resolute onyx coronary drug eluting stent to treat a moderately calcified, mildly tortuous lesion in the mid circumflex (cx) artery.There was no damage noted to the device packaging.There were no issues noted when removing the device from the protective hoop.The device was inspected with no issues noted.The device did pass through a previously-deployed stent in the lad.It was reported that stent dislodgement occurred during removal following failed delivery.It was reported that the device was dislodged from delivery system after attempting to stent the mid circumflex and was found located in the mid circumflex.A balloon was used to do a small inflation to try retrieve the stent out of the vessel, but was unsuccessful.A medtronic goose neck snare was used to try to snare the stent, but the stent could not be retrieved.Two wires and 7f non-mdt guide extension catheter were used to try to retrieve the stent.The stent was able to be moved to the left main location, but the two wires and stent were reported as being ¿stuck¿ in the left main.The dislodged stent was not removed.The patient was intubated.
 
Additional Manufacturer Narrative
Additional information: the patient suffered a nstemi and with the aid of a heart pump had two non-medtronic stents deployed in the proximal lad and the proximal left cx artery.There were no complications noted at the index procedure.Two days post the index procedure the patient was having a planned pci procedure of the 2nd obtuse marginal (om) artery.An ivus was used at the beginning of the procedure to check proper apposition of the index stents, prior to intervening.The stent was flushed, but negative prep was not performed.The lesion was pre-dilated.Resistance was noted during advancing of the stent.Excessive force was not used.Two attempts were made to implant the resolute onyx stent.On the first attempt, the stent was not able to cross to the 2nd om.The stent delivery system was removed, and the stent was noted to be intact on the delivery system.On the second attempt the stent was reinserted, but resistance was noted due to vessel morphology.It was reported that the physician was unable to navigate the resolute onyx device into the second ostium.The 2 wires used were non-mdt.This technique used involved twisting the 2 wires to retrieve the stent.It was later reported that the patient died.There was no evidence of thrombus.The patient was on dapt at time of the event.Patient age.Weight provided.Patient past medical history provided.Patient deceased.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Add annex d codes.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the device was returned for analysis.The stent was not present on the balloon and did not return for analysis.Crimp impressions were visible on the exposed balloon surface.The balloon folds were partially expanded however remained intact.Deformation was evident to the distal tip.Kinks were evident to the hypotube.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
RESOLUTE ONYX RX
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key12656899
Report Number9612164-2021-04009
Device Sequence Number13754650
Product Code NIQ
UDI-Device Identifier00643169556690
UDI-Public00643169556690
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2022
Device Model NumberRONYX22508UX
Device Catalogue NumberRONYX22508UX
Device Lot Number0010501542
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer10/27/2021
01/06/2022
01/24/2022
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date11/25/2021
01/20/2022
01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age81 YR
Patient SexMale
Patient Weight52 KG